Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 9, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Apr 4, 2008, 2:01 PM PDT for 4 counties in Nevada. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2008, 2:01 PM PDT (21:01 UTC)
- Expired
- Apr 4, 2008, 8:58 PM PDT
- In force
- 7 hr
- Issued by
- NWS Reno, NV
Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 27 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2406 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 042101 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 201 PM PDT FRI APR 4 2008 NVZ003-050500- /O.NEW.KREV.WI.Y.0009.080404T2101Z-080405T0500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 201 PM PDT FRI APR 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR AREAS IN THE LEE OF THE SIERRA...INCLUDING RENO...SPARKS...CARSON CITY...AND GARDNERVILLE. STRONG GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE THROUGH THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE LIKELY THROUGH 10 PM PST THIS EVENING...BEFORE QUICKLY DIMINISHING OVERNIGHT. WIND GUSTS ABOVE 50 MPH ARE POSSIBLE IN WIND PRONE AREAS SUCH AS WASHOE VALLEY. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. TRAVELERS ON I-80 AND US 395 WILL BE AFFECTED. WATCH FOR AREAS OF BLOWING DUST AND REDUCED VISIBILITIES. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ004-050500- /O.CON.KREV.LW.Y.0025.000000T0000Z-080405T0500Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 201 PM PDT FRI APR 4 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL CAUSE ROUGH CHOP ON AREA LAKES THIS AFTERNOON AND EVENING. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ072-NVZ002-050500- /O.CON.KREV.LW.Y.0025.000000T0000Z-080405T0500Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 201 PM PDT FRI APR 4 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL CAUSE ROUGH CHOP ON AREA LAKES TODAY THROUGH THIS EVENING. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CS HTTP://WEATHER.GOV/RENO
1 follow-up statement
000 WWUS75 KREV 050358 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 858 PM PDT FRI APR 4 2008 NVZ003-050500- /O.CAN.KREV.WI.Y.0009.000000T0000Z-080405T0500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 858 PM PDT FRI APR 4 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS AND WILL CONTINUE TO DECREASE OVERNIGHT. $$ CAZ072-NVZ002-004-050500- /O.CAN.KREV.LW.Y.0025.000000T0000Z-080405T0500Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 858 PM PDT FRI APR 4 2008 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS AND WILL CONTINUE TO DECREASE OVERNIGHT. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Apr 4, 8:52 AM PDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 4, 8:52 AM PDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
852 AM PDT FRI APR 4 2008
.UPDATE...
WIDESPREAD HIGH CLOUDS AND MOUNTAIN WAVE CLOUDS HAVE SPREAD OVER
THE REGION THIS MORNING AND WITH HIGH LEVEL MOISTURE EXPECTED TO
REMAIN IN PLACE THROUGH THIS AFTERNOON...CLOUD COVER WAS INCREASED
TO MOSTLY CLOUDY OR CLOUDY IN ALL ZONES FOR TODAY. WINDS HAVE
BEGUN TO PICK UP ABOVE THE VALLEY FLOOR AROUND RENO AND ALSO AT
RIDGE LEVEL IN THE SIERRA...SO SOME OF THE WORDING WHICH HELD OFF
THE STRONGER GUSTS UNTIL THIS AFTERNOON HAS BEEN REMOVED. WEB
CAMERAS ON THE NORTH SHORE OF LAKE TAHOE BEGAN TO SHOW SOME CHOP
SO THE LAKE WIND ADVISORY FOR TAHOE WAS REVISED TO BEGIN AT THIS
TIME. FOR THIS EVENING...THE 12Z NAM INDICATES A SMALL BAND OF
PRECIP IN THE FAR NORTH BEHIND THE COLD FRONT SO SOME ISOLATED
SNOW SHOWERS WERE ADDED NORTH OF SUSANVILLE AND GERLACH. MJD
&&
.PREVIOUS DISCUSSION... /ISSUED 235 AM PDT FRI APR 4 2008/
SHORT TERM...
WEAK PROGRESSIVE PATTERN EXPECTED TO CONTINUE THROUGH THE WEEKEND. A
POTENT LITTLE SHORTWAVE TROUGH WILL PUSH INTO THE PAC NW
TODAY...REMAINING TO THE NORTH OVER WA/OR. THIS WILL TIGHTEN THE
WEST-EAST PRESSURE GRADIENT ACROSS THE WESTERN GREAT BASIN...MAKING
FOR A BREEZY DAY ACROSS THE REGION. LAKE WIND ADVISORIES REMAIN IN
EFFECT FROM NOON TO 10 PM THIS EVENING FOR LAKE TAHOE AND PYRAMID
LAKE. THE LACK OF MOISTURE WILL KEEP ANY PRECIP FROM AFFECTING OUR
AREA TODAY...ALTHOUGH CLOUD COVER WILL BE ON THE INCREASE. AFTER
TODAY...WE SHOULD SEE A BIT OF COOL DOWN EACH DAY THROUGH THE SHORT
TERM.
WEAK RIDGING WILL MOVE THROUGH QUICKLY AFTER THIS FIRST SHORTWAVE
MOVES INTO THE NORTHERN ROCKIES SATURDAY. ANOTHER QUICK MOVING
SHORTWAVE WILL MOVE INTO THE PAC NW ON SUNDAY...THIS ONE A BIT
STRONGER THAN THE FIRST. THIS WILL WILL HAVE A BETTER MOISTURE
TAP...BRINGING A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS NORTH
INTERSTATE 80 SUN/SUN NIGHT. LATEST GFS IS STILL INDICATING UNSTABLE
CONDITIONS SUNDAY AFTERNOON WITH LI VALUES BELOW ZERO...NORTH OF A
RENO-LOVELOCK LINE...BUT LEFT ANY MENTION OF THUNDER OUT OF THE
FORECAST FOR NOW DUE TO STRONG WINDS ALOFT LIMITING VERTICAL
DEVELOPMENT. HOON
LONG TERM...MONDAY THROUGH THURSDAY...
PERIOD WILL SEE A TRANSITION FROM A CYCLONIC FLOW OVER THE WEST ON
MONDAY TO A RIDGE OVER THE WEST BY LATE IN THE WEEK.
ECMWF HAS THE COLDEST SOLUTION WITH A 544MB UPPER LOW OVER NEVADA ON
WEDNESDAY. THIS SOLUTION IS UNSUPPORTED BY ANY OTHER SET OF
GUIDANCE OUTSIDE OF ONE OR TWO ENSEMBLE MEMBERS OF THE NAEFS AND
GFS. THE GFS/CANADIAN AND BULK OF THE ENSEMBLES HAS THE LOW
DROPPING WELL EAST OF THE AREA...WITH A COOL NORTHWEST FLOW ALOFT
AND NORTH TO NORTHEAST SURFACE FLOW. MODELS AGREE RIDGE WILL START
TO BUILD OVER THE REGION ON THURSDAY WITH A WARMING TREND.
BIGGEST CHANGE TO THE FORECAST WAS TO INCREASE TEMPERATURES BASED ON
THE HIGHER HEIGHTS AND THE MORE EASTERLY TRACK OF THE COOLER
CANADIAN AIR. VALLEY HIGHS IN THE 50S MONDAY THROUGH WEDNESDAY
WARMING INTO THE 60S TO NEAR 70 BY THE END OF THE WEEK. BEST CHANCE
OF RAIN/SNOW SHOWERS WILL BE ON TUESDAY AHEAD OF THE TROUGH MOVING
INTO THE WEST COAST...BUT NOTHING OVERLY IMPRESSIVE. BRONG
AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH FRIDAY. LOW PRESSURE MOVING
THROUGH THE PACIFIC NORTHWEST WILL GENERATE SURFACE WIND GUSTS 25 TO
35 KTS BETWEEN 20Z AND 04Z. BRONG
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM NOON TODAY TO 10 PM PDT THIS EVENING FOR
NVZ004.
LAKE WIND ADVISORY UNTIL 10 PM PDT THIS EVENING FOR NVZ002.
CA...LAKE WIND ADVISORY UNTIL 10 PM PDT THIS EVENING FOR CAZ072.
&&
HTTP://WEATHER.GOV/RENONearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.